Alert archive / Georgia / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 19, 2007, 2:04 PM CST for 16 counties in Florida; 26 counties in Georgia. It took effect at Jan 20, 2007, 7:59 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 2:04 PM CST (20:04 UTC)
- In effect from
- Jan 20, 2007, 7:59 AM CST
- Expired
- Jan 20, 2007, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 42 counties
Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 192004 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 PM EST FRI JAN 19 2007 ...RED FLAG WARNING IS IN EFFECT FROM 12 PM CST (1 PM EST) TO 5 PM CST (6 PM EST) SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A DRY COLD FRONT WILL PUSH THROUGH THE REGION OVERNIGHT WITH A MUCH DRIER AIRMASS FILTERING INTO THE TRI-STATE REGION. AS A RESULT...RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF THE FLORIDA PANHANDLE AND BIG BEND SATURDAY AFTERNOON. AN APPROACHING COLD FRONT WILL BRING A RETURN OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA ON SUNDAY. FLZ007-009>019-026>029-034-201230- /O.UPG.KTAE.FW.A.0003.070120T1700Z-070120T2200Z/ /O.NEW.KTAE.FW.W.0003.070120T1800Z-070120T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 304 PM EST FRI JAN 19 2007 /204 PM CST FRI JAN 19 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ BARRY
2 follow-up statements
000 WWUS82 KTAE 200932 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 AM EST SAT JAN 20 2007 ...RED FLAG WARNING IS IN EFFECT FROM 10 AM CST (11 AM EST) TO 5 PM CST (6 PM EST) TODAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A DRY COLD FRONT PUSHED SOUTH OF THE TRI-STATE AREA LATE FRIDAY NIGHT...IN ITS WAKE HIGH PRESSURE WILL DOMINATE TODAY WITH A MUCH DRIER AIRMASS WAS FILTERING IN FROM NORTH TO SOUTH. AS A RESULT...RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF THE FLORIDA PANHANDLE AND BIG BEND. FLZ007-009>019-026>029-034-202030- /O.EXT.KTAE.FW.W.0003.070120T1600Z-070120T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 432 AM EST SAT JAN 20 2007 /332 AM CST SAT JAN 20 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ BLOCK
000 WWUS82 KTAE 201359 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 859 AM EST SAT JAN 20 2007 ...RED FLAG WARNING IS IN EFFECT FROM 10 AM CST (11 AM EST) TO 5 PM CST (6 PM EST) TODAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST TO 6 PM EST TODAY FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A MUCH DRIER AIRMASS HAS FILTERED INTO THE REGION IN THE WAKE OF YESTERDAYS COLD FRONT. AS A RESULT...RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF THE FLORIDA PANHANDLE AND BIG BEND AND WELL AS SOUTHEAST AND SOUTH CENTRAL GEORGIA. THIS HIGH WILL BE PUSHED SOUTH ON SUNDAY AS THE NEXT OLD FRONT BRINGS A RETURN OF SHOWERS TO THE AREA. GAZ120>131-142>148-155>161-202300- /O.EXB.KTAE.FW.W.0003.070120T1700Z-070120T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 859 AM EST SAT JAN 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ FLZ007-009>019-026>029-034-202300- /O.CON.KTAE.FW.W.0003.070120T1600Z-070120T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 859 AM EST SAT JAN 20 2007 /759 AM CST SAT JAN 20 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 1:03 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 19, 1:03 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EST FRI JAN 19 2007
.SHORT TERM...PESKY SUBTROPICAL MOISTURE CONTINUES TO STREAM
ACROSS THE GULF COAST WITH CLOUDS HANGING IN TOUGH...AND VERY
LIGHT SPRINKLES STILL MOVING THROUGH THE CWA. SHOULD FINALLY SEE
THIS UNSETTLED WEATHER TEMPORARILY ABATE OVERNIGHT AS A SURGE OF
DRIER AND COOLER AIR PUSHES INTO THE AREA FROM THE NORTH. THE
COOLER AIRMASS WILL PUSH SAT MORNING LOWS INTO THE UPPER 30S
BEFORE WARMING BACK TO NEAR 60 FOR THE AFTERNOON. MODEL SOUNDINGS
STILL SHOW A MOIST LAYER AROUND 700MB ALL DAY SATURDAY SO NOT
EXPECTING FULL SUN WHICH MAY KEEP TEMPS DOWN A DEGREE OR TWO.
NEXT SOUTHERN STREAM SYSTEM WILL BEGIN TO AFFECT THE AREA SUNDAY
AS SFC HIGH PRESSURE SHIFTS EAST AND THE LOW LEVEL FLOW BECOMES
SOUTH TO SOUTHEAST. THIS WILL REINTRODUCE WARMER AND MOIST AIR
FROM THE GULF WITH SHOWERS BREAKING OUT AHEAD OF THE FRONT ON
SUNDAY. NEXT UPPER LOW IN THE SERIES THEN DIGS BACK INTO THE
DESERT SOUTHWEST...KEEPING THE UPPER FLOW OVER THE SOUTHEAST FROM
THE WEST AND SOUTHWEST...CAUSING THE FRONT TO SLOW TO A CRAWL LATE
SUNDAY INTO MONDAY. IMPULSES ALOFT WILL RIDE ALONG THE FRONT
GENERATING PLENTY OF SHOWERS ACROSS THE AREA MONDAY. LATEST
GUIDANCE DOES INDICATE SOME SFC BASED INSTABILITY OVER THE CWA
MONDAY AFTERNOON SO HAVE INCLUDED ISO THUNDER.
.LONG TERM...FRONT WILL SLOWLY SAG SOUTH THROUGH WEDNESDAY BUT
UPPER FLOW WILL CONTINUE TO PUMP MOISTURE OVER THE TOP OF THE COOL
SFC AIR MASS...KEEPING THE WEATHER WET AND COOL...MUCH LIKE THE
LAST FEW DAYS OF THIS WEEK. LARGE SCALE PATTERN FINALLY BEGINS TO
CHANGE BY LATE WEDNESDAY AND THURSDAY AS A DEEP TROUGH DEVELOPS
OVER THE EASTERN CONUS. THIS SHOULD DRIVE THE FRONTAL BOUNDAY WELL
SOUTH WITH COLD BUT DRY AIR POURING INTO FLORIDA. 12Z GUIDANCE WAS
QUITE A BIT COLDER THAN 00Z SO WILL NEED TO MONITOR FOR DOWNWARD
ADJUSTMENTS TO THE MIN TEMPS LATE NEXT WEEK AND POSSIBLE FREEZES.
&&
.AVIATION...MOST OF THE LIGHT RAIN OR SPRINKLES HAVE EITHER EXITED
TO OUR EAST OR DIMINISHED. CLOUDS ARE ALSO ON THE DECREASE AS A
DRIER AIRMASS FILTERS IN FROM THE NORTH. MOST CIGS AS OF 18Z WERE
FROM 5-6KFT. WE DONT SEE ANY AVN CONCERNS OVERNIGHT AS THE DRIER
AIR OVERSPREADS THE TRI-STATE REGION. ON SATURDAY...THE FLORIDA TAF
SITES AND TWEB ROUTES WILL CONTINUE TO ENCOUNTER A STRATO-CU CIG
AROUND 5KFT. OTHERWISE...ONLY MID TO UPPER LEVEL CLOUDS FOR OUR AL
AND GA TAF SITES.
&&
.MARINE...WINDS WILL PICK UP LATE TONIGHT AS NORTHERLY SURGE MOVES
OVER THE COASTAL WATERS. EXPECT EXERCISE CAUTION CONDITIONS AFTER
MIDNIGHT OVER THE OUTER LEGS. WINDS WILL THEN LET UP A BIT FOR
SATURDAY BEFORE STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF THE NEXT
FRONT WITH SMALL CRAFT ADVISORIES LIKELY FOR THE WATERS.
&&
.FIRE WEATHER...MUCH DRIER AIR MASS WILL FILTER INTO THE BIG BEND
TONIGHT PUSHING THE HUMIDITY BELOW 35 PERCENT FOR 4 TO 5 HOURS
SATURDAY AFTERNOON. HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL FLORIDA COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 38 60 43 70 57 / 0 0 10 40 50
PANAMA CITY 40 60 49 68 61 / 0 0 10 50 60
DOTHAN 35 56 41 66 55 / 0 0 10 50 70
ALBANY 35 56 39 66 56 / 0 0 10 50 60
VALDOSTA 37 59 39 70 56 / 0 0 10 40 40
CROSS CITY 39 65 41 74 58 / 0 0 10 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&
CAMP/CAMP/BARRYHazardous weather outlook, Jan 19, 3:54 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 AM EST FRI JAN 19 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 454 AM EST FRI JAN 19 2007 /354 AM CST FRI JAN 19 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... IN THE WAKE OF A FRONTAL PASSAGE EARLY SATURDAY MUCH DRIER AIR WILL FILTER INTO THE AREA. THIS WOULD FAVOR THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP...ESPECIALLY IN FLORIDA. DRY CONDITIONS ARE EXPECTED TO CONTINUE UNTIL SUNDAY AFTERNOON WHEN A STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST. AT THIS TIME WITH LIMITED TO NO INSTABILITY DEVELOPING AHEAD OF THIS STORM SYSTEM...ONLY SHOWERS ARE EXPECTED. THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM IS EXPECTED TO STALL ACROSS OR JUST SOUTH OF THE REGION ON MONDAY AND KEEP CONDITIONS UNSETTLED WITH GOOD CHANCES OF RAIN REMAINING IN THE FORECAST THROUGH TUESDAY WHEN AN UPPER DISTURBANCE MOVES THE FRONTAL BOUNDARY WELL TO THE SOUTH OF THE REGION. A RETURN TO WINTERLIKE TEMPERATURES IS EXPECTED BEHIND THIS UPPER DISTURBANCE WITH TEMPERATURES DIPPING TO OR JUST BELOW FREEZING WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. AG/GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:00 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
Nearby
Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.